BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Back to Search Results |
| Catalog Number |
28-N4-46-164-42U |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001); Failure to Seal (4070)
| Health Effect - Clinical Codes |
Stroke/CVA (1770); Paraplegia (2448); Insufficient Information (4580); Aneurysm expansion (4597); Clinical Endoleak (4843)
| Date of Event |
05/12/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
"paraplegia / cerebral infarction and neuroparalysis (possible): a cutdown technique was used for the femoral artery on both sides, and the left brachial artery was punctured.A selecon catheter was used as a protection for the lsa.Pta was performed in the right fa using a lunderquist guidewire (cook) and a shiden catheter (kaneka).A dryseal (22 fr, gore) was inserted and deemed passable.A relay pro stent graft (28-n4-36-109-36u) was implanted matching with the lower portion of the aneurysm.The relay pro stent graft concerned (28-n4-46-209-42u) was then inserted and deployed without covering the lsa.The stent graft was implanted and was slightly off to the periphery.The delivery system was then removed and the dryseal was inserted.Ballooning was performed using a tri-lobe balloon catheter (gore).Angiography was performed and showed a slight leak.It was decided that an additional relay pro stent graft (28-n4-46-164-42u) would be implanted as the third stent graft.The stent graft was implanted right below the lsa and ballooning was also performed.The final angiography showed no endoleak and no damage to the access route.After awakening from the anesthesia, it was confirmed that both the patient's hands and feet were moving.The patient was then returned to the icu.However, paralysis in the right leg was observed after returning to the icu.The patient was under observation in the icu.The paralysis in the right lower limb remained, and the patient will undergo rehabilitation.Physician's comment: paralysis in the right lower limb remained and the patient will undergo rehabilitation.There is a possibility of slight cerebral infarction, and neuroparalysis due to scattered thrombus.Physician's comment on causal relationship: paraplegia remained after the procedure.The possibility of scattered thrombus cannot be denied.As this was originally a possible case, it was unavoidable.Operation type: tevar, blood loss: unknown, ancillary device used: relay pro (28-n4-36-109-36u, 28-n4-46-164-42u), tri-lobe balloon catheter (gore), dryseal (gore), no image available, pre-case plan available upon request, additional information will be obtained upon request.(tc#: bm250501538)." patient outcome: "the patient has paraplegia.".
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
All relevant device history records (dhrs) for therelay pro nbs (n4) thoracic stent-graft system (28-n4-46-164-42u) with final assembly lot# 2311150172, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show the device received the required sterilization dose on december 01, 2023.There were no nonconformances or reworks in relation to the device.Review of the device history records showed no issues were found during the manufacture of the device.The pre-case plan and ct imaging were requested for evaluation on 05/20/2025, 07/23/2025, and 09/12/2025 but not provided.The patient underwent a tevar procedure to treat a thoracic aneurysm with three relay pro nbs devices.The first device, 28-n4-36-109-36u, was placed distally, and the second device, 28-n4-46-209-42u, was placed proximally.After deployment and ballooning of these devices, an angiography showed a slight endoleak which was treated with a third device, 28-n4-46-164-42u.The last angiography revealed no endoleak.There were no issues reported during advancement and deployment of the implanted devices; however, the patient presented an event of paraplegia, possible cerebral infarction and neuroparalysis.Paraplegia is the symptom of paralysis that mainly affects the legs (though it can sometimes affect the lower body and some of the arm abilities, too).This usually happens because of injuries to the nervous system, especially the spinal cord, but it can also occur with various medical conditions and diseases.Cerebral infarction, also known as an ischemic stroke, occurs when blood flow to the brain is interrupted, causing damage to brain tissue.Neuroparalysis refers to paralysis caused by damage or dysfunction of the nervous system, leading to a loss of the ability to make voluntary muscle movements.Treatment depends on the cause and may involve respiratory support or physical rehabilitation.The physician relates these events to the possibility of scattered thrombus which was originally a possible cause.Without imaging for evaluation, the anatomy analysis, the sizing assessment, graft selection, and device positioning could not be confirmed.Without the proper brain imaging such as a brain mri, the cerebral infarction could not be confirmed and is only speculative.In conclusion, review of the device history records showed no issues with the manufacture of the device.With limited information provided, the root cause of the reported failures of paraplegia, alleged cerebral infarction and neuroparalysis could not be determined.The root cause of the reported failure of slight leak could not be determined.Paraplegia and endoleak are known adverse events of tevar procedures.
Additional Manufacturer Narrative
During an internal review, bolton medical, inc.Determined that the applicable standard operating procedure did not clearly define the reporting timelines for supplemental mdrs.We have initiated corrective actions to address this gap and will be documented in our quality system under (b)(4).All relevant device history records (dhrs) for the relay pro nbs (n4) thoracic stent-graft system (28-n4-46-164-42u) with final assembly lot# 2311150172, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show the device received the required sterilization dose on (b)(6) 2023.There were no nonconformances or reworks in relation to the device.Review of the device history records showed no issues were found during the manufacture of the device.The pre-case plan and ct imaging were requested for evaluation on (b)(6) 2025, (b)(6) 2025, and (b)(6) 2025 but not provided.The patient underwent a tevar procedure to treat a thoracic aneurysm with three relay pro nbs devices.The first device, 28-n4-36-109-36u, was placed distally, and the second device, 28-n4-46-209-42u, was placed proximally.After deployment and ballooning of these devices, an angiography showed a slight endoleak which was treated with a third device, 28-n4-46-164-42u.The last angiography revealed no endoleak.There were no issues reported during advancement and deployment of the implanted devices; however, the patient presented an event of paraplegia, possible cerebral infarction and neuroparalysis.Paraplegia is the symptom of paralysis that mainly affects the legs (though it can sometimes affect the lower body and some of the arm abilities, too).This usually happens because of injuries to the nervous system, especially the spinal cord, but it can also occur with various medical conditions and diseases.Cerebral infarction, also known as an ischemic stroke, occurs when blood flow to the brain is interrupted, causing damage to brain tissue.Neuroparalysis refers to paralysis caused by damage or dysfunction of the nervous system, leading to a loss of the ability to make voluntary muscle movements.Treatment depends on the cause and may involve respiratory support or physical rehabilitation.The physician relates these events to the possibility of scattered thrombus which was originally a possible cause.Without imaging for evaluation, the anatomy analysis, the sizing assessment, graft selection, and device positioning could not be confirmed.Without the proper brain imaging such as a brain mri, the cerebral infarction could not be confirmed and is only speculative.In conclusion, review of the device history records showed no issues with the manufacture of the device.With limited information provided, the root cause of the reported failures of paraplegia, alleged cerebral infarction and neuroparalysis could not be determined.The root cause of the reported failure of slight leak could not be determined.Paraplegia and endoleak are known adverse events of tevar procedures.